MAUDE Adverse Event Report: RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 7FR WL 365MM

RICHARD WOLF GMBH; FLEX. GRASP. FORCEPS 7FR WL 365MM
Model Number 82807
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/24/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The flex.Grasp.Forceps 7fr wl 365mm, part no.82807, was manufactured on (b)(6) 2022.No further complaints are known from the batch # (b)(4).As soon as the investigations are completed, a follow-up report will be submitted.
 
Event or Problem Description
The physician reported that during a cystoscopy, he has inserted the flex.Grasp.Forceps 7fr wl 365mm, part no.82807, via working channel, but the grasper could not be opened.The physician retrieved the grasper and the working channel from patient.The grasper still would not open outside the patient.According to the user, there was no injury to the patient.However, the scheduled procedure was not completed.A follow-up procedure was performed successfully on the following day with an exchange device.
 
Additional Manufacturer Narrative
The flex.Grasp.Forceps 7fr wl 365mm 82807 was investigated in the responsible department.The visual and functional investigations revealed that the outer spiral is kinked proximally at the transition to the reinforcing tube.If the forceps is bent in the distal area, hacking / cracking was noticeable.However, it was possible to open the jaws any time.The jaws opened normally up to a total bend of 270° which meets the requirement for use with rigid sheath.After disassembling the jaws, the distal tie rod area was found to be straight and the jaws moved smoothly.The hacking/cracking from functional test cannot be reproduced at this point.The cause of the fault described by the user cannot be confirmed, the function of the jaws is operational despite the kink and the hacking.The flex grasp.Forceps 7fr wl 365mm 82807, batch # 4500374644 was produced on 12/01/2022.No issues were identified during production.The ifu ga-s004 / en / us / v3.0 / 2021-11 / pk21-0310 contains several description of visual and functional checks which serve to detect fault prior to use on patient in section 8 checks.Furthermore, the user is informed about the limited strength of the device in section 9 use.The subject issue of device failure is present in the risk management file b1-3: reusable non-optical graspers and scissors, rev.05.The overall probability of occurrence for this issue remains at previously defined levels and overall risk of the device remains in the acceptable category.

Brand Name
NA
Common Device Name
FLEX. GRASP. FORCEPS 7FR WL 365MM
Manufacturer (Section D)
RICHARD WOLF GMBH
pforzheimer strasse 2
d-75438 knittlingen, germany
GM 
Manufacturer (Section G)
RICHARD WOLF GMBH
pforzheimer strasse 32
d-75438, knittlingen, germany
GM  
Manufacturer Contact
zsófia bartholome-nagy
pforzheimer strasse 32
d-75438, knittlingen, germany 
GM  
MDR Report Key16366911
Report Number9611102-2023-00008
Device Sequence Number20718722
Product Code FCL
UDI-Device Identifier04055207008195
UDI-Public04055207008195
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K971315
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 03/28/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number82807
Device Catalogue Number828.07
Device Lot Number4500374644
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2023
Supplement Date Received by Manufacturer03/08/2023
Initial Report FDA Received Date02/13/2023
Supplement Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/12/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown